Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 30, 2015, 10:40 PM PDT for San Bernardino County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 10:40 PM PDT (05:40 UTC)
- Expired
- Jun 30, 2015, 11:30 PM PDT
- In force
- 50 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 168 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 3872 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS55 KVEF 010540
SVRVEF
CAC071-010630-
/O.NEW.KVEF.SV.W.0007.150701T0540Z-150701T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1040 PM PDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 1130 PM PDT
* AT 1039 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VIDAL JUNCTION...OR 17 MILES
WEST OF PARKER...AND MOVING WEST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIDAL JUNCTION AND STATE HIGHWAY 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3426 11489 3426 11484 3422 11448 3408 11448
3408 11489
TIME...MOT...LOC 0539Z 090DEG 21KT 3413 11458
$$
BP2 follow-up statements
169
WWUS55 KVEF 010603
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1103 PM PDT TUE JUN 30 2015
CAC071-010630-
/O.CON.KVEF.SV.W.0007.000000T0000Z-150701T0630Z/
SAN BERNARDINO CA-
1103 PM PDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM PDT
FOR SOUTHEASTERN SAN BERNARDINO COUNTY...
AT 1103 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF VIDAL JUNCTION...
OR 21 MILES SOUTH OF HIGHWAY 95 AT MILE MARKER 29...MOVING WEST AT 25
MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN SAN BERNARDINO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3426 11489 3426 11484 3422 11461 3408 11460
3408 11489
TIME...MOT...LOC 0603Z 090DEG 21KT 3413 11475
$$
BP915
WWUS55 KVEF 010625
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1125 PM PDT TUE JUN 30 2015
CAC071-010634-
/O.EXP.KVEF.SV.W.0007.000000T0000Z-150701T0630Z/
SAN BERNARDINO CA-
1125 PM PDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN BERNARDINO
COUNTY WILL EXPIRE AT 1130 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3426 11489 3426 11484 3422 11461 3408 11460
3408 11489
TIME...MOT...LOC 0622Z 090DEG 21KT 3413 11475
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:41 PM PDT, 59 minutes earlier.
Area forecast discussion, Jun 30, 9:41 PM PDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 941 PM PDT TUE JUN 30 2015 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO WOBBLE OVER UTAH AND NEVADA THROUGH THE WEEK INTO THE WEEKEND KEEPING TEMPERATURES ABOVE NORMAL. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY IN PLACE FOR A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS AND MOHAVE COUNTY. && .UPDATE...THE LATEST TRENDS SEEM TO INDICATE SOMEWHAT LESSER CHANCES OF A SIGNIFICANT WIND EVENT ACROSS THE SOUTHERN HALF OF MOHAVE COUNTY TONIGHT. HOWEVER THERE IS STILL SOME INDICATION THAT CONVECTION WILL CONTINUE ALL NIGHT...ESPECIALLY ACROSS EXTREME SOUTHERN MOHAVE COUNTY AS WELL AS SAN BERNARDINO COUNTY. RADAR IMAGERY AS OF 940 PM INDICATED A SMALL CLUSTER OF WEAK STORMS ALONG US-95 BETWEEN NEEDLES AND BLYTHE AS WELL AS BETWEEN PRESCOTT AND WICKENBURG...BOTH MOVING WEST. HAVE UPDATED THE FORECAST TO ACCOUNT FOR THESE CHANGES. THE ONLY OTHER NOTABLE CONVECTION IN THE AREA WAS ALONG SR-375 BETWEEN RACHEL AND TONOPAH. THIS ACTIVITY WAS CONFINED MAINLY TO THE TERRAIN AND WAS MOVING OUT OF THE FORECAST AREA. && .PREV UPDATE...753 PM PDT TUE JUN 30 2015...ANTICIPATING THE POSSIBILITY OF AN ACTIVE NIGHT OF CONVECTION ACROSS THE REGION TONIGHT. ONGOING CONVECTION OVER CENTRAL ARIZONA IS LIKELY CONTRIBUTING TO A DEEPENING COLD POOL OVER THE MOGOLLON RIM. AS THIS COLD POOL SHIFTS EAST UNDER EASTERLY FLOW ALOFT AND THE INFLUENCE OF A WEAK WAVE A DECENT BOUNDARY MAY SET UP SEPARATING THE COOL AIR FROM THE VERY WARM TEMPERATURES OVER THE DESERTS OF MOHAVE AND LA PAZ COUNTIES. THIS WILL HAVE THE POTENTIAL TO TRIGGER A WESTWARD PROPAGATING CLUSTER OF STORMS ENTERING OUR AREA LATE THIS EVENING (LIKELY AFTER 10 PM) WHICH COULD IMPACT MOHAVE...SOUTHERN CLARK...AND AT LEAST EASTERN SAN BERNARDINO COUNTIES. THE PRIMARY THREAT WITH THIS SCENARIO WOULD BE WIND GUSTS IN EXCESS OF 60 MPH AS CONSIDERABLE SHEAR AND DCAPE ARE IN PLACE OVER THESE AREAS. RIGHT NOW THERE IS STILL A CONSIDERABLE AMOUNT OF UNCERTAINTY IN THIS SCENARIO...BUT HAVE DECIDED TO UPDATE THE FORECAST TO ACCOUNT FOR THE POTENTIAL. IN ADDITION...THE STORM PREDICTION CENTER HAS UPDATED THE DAY ONE OUTLOOK TO INCLUDE A MARGINAL RISK OF SEVERE STORMS FOR THESE AREAS OVERNIGHT...PRIMARILY DUE TO THE THREAT OF SEVERE WINDS. POPS WERE INCREASED FROM LAS VEGAS SOUTH TONIGHT AND WEDNESDAY MORNING. ALSO INCREASED SOUTHEAST WINDS ACROSS MOHAVE COUNTY. ADDITIONAL UPDATES WILL BE POSSIBLE IF NOT LIKELY THROUGH THE OVERNIGHT HOURS. && .AVIATION...FOR MCCARRAN...WINDS SHOULD FAVOR A SOUTHWEST DIRECTION OVERNIGHT OUTSIDE OF ANY OUTFLOW OF THUNDERSTORM INFLUENCE. THERE IS A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS OR OUTFLOW WINDS EARLY WEDNESDAY MORNING...BUT CHANCES ARE TOO LOW TO CARRY IN THE TAF AT THIS TIME. LIGHT EAST TO SOUTHEAST WINDS ARE EXPECTED MOST OF WEDNESDAY BEFORE BECOMING SOUTH/SOUTHWEST AROUND 00Z OR 01Z. THUNDERSTORMS ARE EXPECTED TO REMAIN CONFINED MAINLY TO THE MOUNTAINS WEDNESDAY...WITH ONLY A SLIGHT CHANCE OF SHOWERS AT THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY OVER MOHAVE...SOUTHERN CLARK...AND EASTERN SAN BERNARDINO COUNTIES. GUSTY WINDS IN EXCESS OF 50 KTS WILL BE POSSIBLE NEAR THUNDERSTORM ACTIVITY IN THESE AREAS TONIGHT. FOR WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN...PRIMARILY OVER THE HIGHER TERRAIN OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. MAINLY SCT-BKN CLOUDS AOA 15K FEET WITH BASES AS LOW AS 6K-10K FEET IN AND NEAR ANY SHRA/TSRA. OUTSIDE OF THUNDERSTORM ACTIVITY...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS. && .SHORT TERM...TONIGHT THROUGH FRIDAY. OVERALL IT LOOKS LIKE NO SIGNIFICANT CHANGE IN THE OVERALL PATTERN THROUGH FRIDAY WITH HIGH PRESSURE WANDERING BETWEEN UTAH AND NORTHERN NEVADA. THIS WILL KEEP A SOUTHEASTERLY FLOW OVER THE AREA WITH FAIRLY HIGH MOISTURE CONTENT FOR LATE JUNE ALONG WITH LIMITED INSTABILITY. AS A RESULT WE WILL SEE ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS A GOOD PORTION OF THE FORECAST AREA EACH DAY. THE BEST CHANCES STILL LOOK TO BE OVER THE MOUNTAINS AND MOHAVE COUNTY. ALTHOUGH THE BASIC PATTERN DOES NOT CHANGE MUCH THROUGH FRIDAY...IT LOOKS LIKE THERE WILL BE A COUPLE OF WAVES TO KEEP AN EYE OUT FOR. THE FIRST LOOKS LIKE IT MOVES WEST ACROSS THE MEXICO/ARIZONA/CALIFORNIA BORDER AREA TONIGHT INTO WEDNESDAY. THIS MAY BRING MORE SHOWERS/THUNDERSTORMS INTO SOUTHERN PORTIONS OF SAN BERNARDINO AND MOHAVE COUNTIES DURING THE OVERNIGHT HOURS TONIGHT. A SECOND WAVE FOLLOWS CLOSE BEHIND WEDNESDAY NIGHT ACCORDING TO THE MODELS WHICH MAY KEEP A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS GOING WEDNESDAY NIGHT. CONFIDENCE IN THE TIMING/TRACK/IMPACTS OF THESE FEATURES IS FAIRLY LOW AT THIS TIME. .LONG TERM...SATURDAY THROUGH TUESDAY. THE MEDIUM RANGE MODELS NOW INDICATE THE HIGH CENTER WILL HEAD OVER THE FOUR CORNERS REGION BY INDEPENDENCE DAY WHICH WILL LEAD TO A SOUTHERLY FLOW DEVELOPING OVER MUCH OF THE FORECAST AREA. THIS IS A FASTER PATTERN SHIFT THAN WAS INDICATED 24 HOURS AGO AND IT WOULD OPEN THE DOOR FOR ANY MOISTURE TO MOVE UP FROM NORTHWEST MEXICO. THERE IS NOT MUCH INDICATION YET OF ANY SIGNIFICANT MOISTURE AND I WILL KEEP JUST A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINOUS ARES AND NOT MENTION THUNDERSTORMS FOR MOST OF THE MOJAVE DESERT FOR NOW. THE GFS SOLUTION INDICATES SOUTHERLY FLOW MAY GRADUALLY TURN SOUTHWESTERLY AND BECOME DRIER SUNDAY THROUGH TUESDAY AS A BROAD EASTERN PACIFIC TROUGH SLOWLY MOVES INLAND. THE GFS INDICATES THIS DRYING TREND MORE THAN THE ECMWF AND CONFIDENCE IS LOW IN THE TIMING OF THESE SUBTLE CHANGES. I WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN THROUGH EARLY NEXT WEEK. TEMPERATURES WILL TREND DOWNWARD SLIGHTLY WITH THIS PATTERN BUT WILL REMAIN HOT...WITH HIGHS STILL AROUND 105 FOR LAS VEGAS. && .CLIMATE...THE JUNE RECORD OF 18 CONSECUTIVE DAYS WITH A HIGH OF 105 DEGREES OR GREATER WAS TIED TODAY FOR MCCARRAN AIRPORT. IN ADDITION...THE ALL-TIME RECORD STRETCH OF 21 CONSECUTIVE DAYS WITH A HIGH OF 105 DEGREES OR GREATER IS ALSO IN JEOPARDY IN THE COMING DAYS. THIS RECORD STANDS AT 21 DAYS AND HAS BEEN SET FOR TIMES...MOST RECENTLY IN 2000. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION....WOLCOTT SHORT TERM.........HARRISON LONG TERM..........ADAIR CLIMATE............STACHELSKI
In the hours before
Local storm report, Jun 30, 8:19 PM PDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
819 PM PDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM FLASH FLOOD 3 ENE BIG PINE 37.18N 118.24W
06/30/2015 INYO CA LAW ENFORCEMENT
CHP REPORTED ROCKS AND MUD GOING ACROSS
DEATH VALLEY ROAD NEAR THE INTERSECTION WITH
SR-168 IN SEVERAL LOCATIONS.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:56 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 109 min |
| Jul 1, 12:01 AM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 59 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.